MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) ESOFLIP; ESOPHAGEAL DILATOR BALLOON WITH OR WITHOUT ELE

COVIDIEN AG JUAREZ (MMJ) ESOFLIP; ESOPHAGEAL DILATOR BALLOON WITH OR WITHOUT ELE
Model Number ES-330
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Uf/importer rpt num: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a 63-year old has had dysphagia.She had previous esophagogastroduodenoscopy (egd) with dilation.The patient was informed of the higher risk, including perforation for this procedure.The procedure was performed with 30mm dilating balloon under endoscopic guidance.The maximum dilation diameter of the fundoplication reached 27mm.Upon deflating the balloon, there was a large mucosal tear of the mucosa in the distal esophagus.The patient required admission for 12 days and an esophageal stent replacement.
 
Additional Manufacturer Narrative
Corrected (h11): please note that the h11 narrative submitted previously contained an invalid user facility reference # ((b)(4)).It was determined that this reference was improperly constructed by the user facility and used erroneously on a voluntary 3500 form sent to the manufacturer.Please disregard this number as a valid cross-reference.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a 63-year-old has had dysphagia.She had previous esophagogastroduodenoscopy (egd) with dilation.The patient was informed of the higher risk, including perforation for this procedure.The procedure was performed with 30mm dilating balloon under endoscopic guidance.The maximum dilation diameter of the fundoplication reached 27mm.Upon deflating the balloon, when balloon was removed there was a large mucosal tear of the mucosa in the distal esophagus.The patient required admission for 12 days and an esophageal stent replacement.On (b)(6) 2024, an esophagogastroduodenoscopy with fluoroscopy with stent placement was performed.The stent placed was a wallflex stent 18 mm x103.On (b)(6) 2024, esophagogastroduodenoscopy was performed due to the stent had migrated about 2 cm.Stent was pulled back.And on (b)(6) 2024 esophagogastroduodenoscopy was performed to remove stent.

Brand Name
ESOFLIP
Common Device Name
ESOPHAGEAL DILATOR BALLOON WITH OR WITHOUT ELE
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19510556
Report Number9681384-2024-00086
Device Sequence Number17008357
Product Code PID
UDI-Device Identifier10884521809451
UDI-Public10884521809451
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberES-330
Device Catalogue NumberES-330
Device Lot Number23L0338JZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/21/2024
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceWhite